Advertisement

How will I know if I have taken too much methadone?

If you have taken too much methadone, you may start to breathe slowly, your heart may start to beat more slowly, and your skin may become clammy and cold. Taking too much can also cause severe reactions such as coma, cardiac arrest and even death. If you think you have taken too much, stop using methadone and see your doctor immediately.

Continue Learning about Opiate Agonists

How do you treat constipation and other side effects of taking opioids?
Devi E. Nampiaparampil, MDDevi E. Nampiaparampil, MD
Your doctor may prescribe a stool softener along with an opioid to prevent constipation. Other commo...
More Answers
How does opioid medication treat short-term pain?
Travis M. Hendry, MDTravis M. Hendry, MD
Pain medication helps control pain so you can sleep, move, and heal. One type of prescription pa...
More Answers
What should I tell my doctor before taking an opioid medication?
Dr. Travis M. Hendry, MDDr. Travis M. Hendry, MD
Before you start taking an opioid medication, talk to your doctor and pharmacist. Follow these tips:...
More Answers
What should I avoid doing while on opioid medication for chronic pain?
Travis M. Hendry, MDTravis M. Hendry, MD
Take opioid pain medication (strong medications that affect the way your brain handles pain sign...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.